Alert archive / Iowa / Wind Chill Advisories in 2013
Wind Chill Advisory 7, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 5, 2013, 4:02 AM CST for 11 counties in Iowa. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 4:02 AM CST (10:02 UTC)
- In effect from
- Dec 6, 2013, 12:00 AM CST
- Expired
- Dec 6, 2013, 10:22 AM CST
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 051002 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 402 AM CST THU DEC 5 2013 ...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH CENTRAL IOWA TONIGHT... .HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A BRISK WIND WILL ALLOW SOME BITTER COLD WIND CHILLS TO DEVELOP. IAZ004>007-015>017-051815- /O.NEW.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 402 AM CST THU DEC 5 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. * WINDS...A NORTHWEST WIND AT 15 TO 25 MPH CAN BE EXPECTED THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && FAB $$
6 follow-up statements
000 WWUS43 KDMX 051516 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 916 AM CST THU DEC 5 2013 ...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH CENTRAL IOWA TONIGHT... .HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO REMAIN CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO DEVELOP. IAZ004>007-015>017-052330- /O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 916 AM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. * WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && AWB $$
000 WWUS43 KDMX 052147 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CST THU DEC 5 2013 ...BITTER COLD WIND CHILL TEMPERATURES EXPECTED OVER NORTH CENTRAL IOWA TONIGHT... .HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO REMAIN CLEAR. TEMPERATURES WILL FALL QUICKLY THIS EVENING AND THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO DEVELOP. IAZ023-024-033-034-060600- /O.EXA.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 347 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. * WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && AWB $$ IAZ004>007-015>017-060600- /O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 347 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. * WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && AWB $$
000 WWUS43 KDMX 060303 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CST THU DEC 5 2013 ...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA TONIGHT... .HIGH PRESSURE WILL PUSH INTO THE AREA TONIGHT AND ALLOW SKIES TO REMAIN MOSTLY CLEAR. TEMPERATURES WILL CONTINUE TO FALL TONIGHT. THE COMBINATION OF TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND A BRISK NORTHWEST WIND WILL ALLOW BITTERLY COLD WIND CHILLS TO DEVELOP. IAZ004>007-015>017-023-024-033-034-061115- /O.CON.KDMX.WC.Y.0007.131206T0600Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 903 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * TIMING OR SHORT TERM TRENDS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 5 AND 10 DEGREES BELOW ZERO. * WINDS...A NORTHWEST WIND AT 15 TO 20 MPH CAN BE EXPECTED THROUGH MUCH OF TONIGHT DIMINISHING TO AROUND 10 TO 15 MPH BY DAYBREAK. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && AWB $$
000 WWUS43 KDMX 060933 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CST FRI DEC 6 2013 ...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA EARLY THIS MORNING... .STRONG HIGH PRESSURE THROUGH THE MID AND UPPER MISSOURI VALLEY WILL CONTINUE TO INFLUENCE IOWA TODAY. THIS WILL ALLOW VERY COLD TEMPERATURES AND STEADY NORTHWEST WINDS TO PERSIST INTO THE MORNING. IAZ004>007-015>017-023-024-033-034-061800- /O.CON.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 333 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY... * SHORT TERM TRENDS...TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS ABOVE AND BELOW ZERO EARLY THIS MORNING WITH WIND CHILLS OFTEN IN THE TEENS AND 20S BELOW ZERO. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH CAN BE EXPECTED INTO THE MORNING. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
000 WWUS43 KDMX 061513 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 913 AM CST FRI DEC 6 2013 ...BITTER COLD WIND CHILL TEMPERATURES OVER NORTH CENTRAL IOWA THIS MORNING... .STRONG HIGH PRESSURE THROUGH THE MID AND UPPER MISSOURI VALLEY WILL CONTINUE TO INFLUENCE IOWA TODAY. THIS WILL ALLOW VERY COLD TEMPERATURES AND STEADY NORTHWEST WINDS TO PERSIST THROUGH THE MORNING. IAZ004>007-015>017-023-024-033-034-061800- /O.CON.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 913 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SHORT TERM TRENDS...TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS ABOVE AND BELOW ZERO EARLY THIS MORNING WITH WIND CHILLS OFTEN IN THE TEENS AND 20S BELOW ZERO. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH CAN BE EXPECTED INTO THE MORNING. * IMPACTS...EXPOSURE TO EXTREME COLD AND WIND COULD LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && AWB $$
000 WWUS43 KDMX 061622 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1022 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IS CANCELLED... IAZ004>007-015>017-023-024-033-034-061730- /O.CAN.KDMX.WC.Y.0007.000000T0000Z-131206T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY 1022 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...HOWEVER VALUES WILL REMAIN IN THE TEENS AND SINGLE DIGITS BELOW ZERO THROUGH THE REMAINDER OF THE AFTERNOON. $$ AWB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 4, 11:41 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Dec 4, 11:41 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1141 PM CST WED DEC 4 2013 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 340 PM CST WED DEC 4 2013 AREA OF SFC LOW PRESSURE CURRENTLY CENTERED OVER NORTHEAST IOWA INTO SOUTHEAST MINNESOTA. SYSTEM WILL CONTINUE TO LIFT NORTHEASTWARD INTO THE LAKE SUPERIOR/SOUTHERN ONTARIO REGION TONIGHT. THE ASSOCIATED COLD FRONT HAS PUSHED THROUGH MUCH OF THE CWA...AND WILL CONTINUE TRACKING EASTWARD THROUGH THE REMAINDER OF THE CWA INTO EARLY EVENING. MUCH COLDER AIR WRAPPING INTO THE STATE BEHIND THE FRONT...WITH SITES ACROSS WESTERN IOWA ALREADY INTO THE TEENS. SOME LIGHT PRECIPITATION STILL TO MOVE THROUGH THE EAST CENTRAL/NORTHEASTERN CWA OVER THE NEXT FEW HOURS...WITH LIGHT DRIZZLE CHANGING OVER TO LIGHT FREEZING DRIZZLE SHORTLY BEFORE TAPERING OFF. LITTLE ICE ACCUMULATION EXPECTED...EXCEPT A LIGHT GLAZING POSSIBLE BEFORE THE PRECIP TAPERS OFF BY EARLY EVENING. GUSTY NORTHWEST WINDS TO CONTINUE AS THE SFC PRES GRADIENT REMAINS TIGHTENED AND STRONGER WINDS ALOFT MAKE THEIR WAY TO THE SFC IN STRONG CAA PATTERN. H85 TEMPS DROP INTO THE MID TEENS BELOW ZERO CELSIUS BY 12Z...HOWEVER CLOUD COVER EXPECTED TO REMAIN THROUGH THE NIGHT WHICH WILL HELP TEMPS FROM BOTTOMING OUT TOO MUCH. STILL THOUGH EXPECT A CHILLY NIGHT WITH LOWS IN THE SINGLE DIGITS ABOVE ZERO NORTHWEST TO MID TEENS SOUTHEAST. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 340 PM CST WED DEC 4 2013 COLD AIR WILL BE ENTRENCHED ACROSS THE STATE BY THURSDAY MORNING WITH SURFACE FRONT WELL SOUTH OF IOWA BY DAYBREAK. DECENT SURFACE PRESSURE GRADIENT WILL REMAIN AS SURFACE LOW CONTINUES TO DEEPEN AS IT MOVES TOWARD HUDSON BAY. THEREFORE...BRISK NORTHWEST WINDS WILL BE COMMON ON THURSDAY WITH WIND CHILLS REMAINING NEAR OR BELOW ZERO FOR MUCH OF THE FORECAST AREA. THESE WIND CHILLS WILL DROP INTO THURSDAY NIGHT AND WILL BE CLOSE TO IF NOT IN ADVISORY RANGE ACROSS NORTHERN IOWA BY EARLY FRIDAY MORNING AND WILL CONTINUE TO MONITOR FOR POSSIBLE HEADLINES. BESIDES THE COLD AIR...THE REMAINDER OF THE WEATHER WILL BE QUIET WITH A DRY POLAR AIRMASS IN PLACE. THE EURO AND NOW THE GFS HAVE COME MORE IN LINE WITH A SYSTEM PROJECTED TO PASS THROUGH THE FOUR CORNERS REGION THIS WEEKEND AND MOVE THROUGH THE MIDWEST. A VERY BROAD AREA OF WEAK TO MODERATE ISENTROPIC LIFT DEVELOPS ACROSS IOWA AND SURROUNDING AREAS ON SATURDAY NIGHT INTO EARLY MONDAY MORNING. SATURATION WILL OCCUR FROM WEST TO EAST ON SATURDAY NIGHT WITH MOST LOCATIONS SEEING SOME SNOW ON SUNDAY INTO SUNDAY NIGHT. A FEW CONSIDERATIONS AS TO SNOW AMOUNTS WILL NEED TO BE LOOKED AT INCLUDING THE COLD AIR THE IMPACT ON SNOW RATIOS. IN ADDITION...GFS BUFR SOUNDING AT KDSM INDICATE ABOUT A 24 HOUR PERIOD OF PRECIPITATION WHERE A LARGE DEPTH OF THE SOUNDING AND LIFT IS WITHIN THE DENDRITIC LAYER. THIS CERTAINLY MAY ENHANCE SNOW AMOUNT POTENTIAL AND WILL HAVE TO BE CLOSELY WATCHED AS SUBSEQUENT FORECASTS. AFTER THIS EVENT...ANOTHER PUSH OF ARCTIC AIR IS EXPECTED INTO EARLY NEXT WEEK WITH READINGS LIKELY NEAR OR BELOW ZERO FOR LOWS. && .AVIATION...05/06Z ISSUED AT 1135 PM CST WED DEC 4 2013 MVFR CIGS WILL PERSIST THROUGH THURSDAY MORNING ALONG WITH A FEW FLURRIES. EXPECTING CIGS TO IMPROVE PAST 13-14Z AS MIXING INCREASES. MAIN CONCERN THURSDAY WILL BE GUSTS TO NEAR 30 KNOTS THROUGH THE AFTERNOON. CAN STILL EXPECT WINDS AOA 12 KNOTS THROUGH THURSDAY EVENING AS PRESSURE GRADIENT SLOWLY RELAXES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS LONG TERM...COGIL AVIATION...PODRAZIK
Hazardous weather outlook, Dec 4, 4:10 PM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 410 PM CST WED DEC 4 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-051200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 410 PM CST WED DEC 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MUCH COLDER AIR WILL SPREAD INTO CENTRAL IOWA OVERNIGHT WITH WIND CHILLS DROPPING BELOW ZERO OVER MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES APPROACHING 20 BELOW ZERO ARE EXPECTED EARLY FRIDAY MORNING AND EARLY SATURDAY MORNING ACROSS MUCH OF WESTERN AND NORTHERN IOWA. VALUES DROPPING LOWER THAN 20 BELOW ARE FORECAST MAINLY NORTH OF HIGHWAY 20 ON BOTH MORNINGS. THERE IS INCREASING CONFIDENCE IN SNOW OCCURRING ON SUNDAY INTO SUNDAY NIGHT ACROSS CENTRAL IOWA. AT THIS TIME...LIGHT TO MODERATE ACCUMULATIONS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CC
Nearby
Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.